Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 313, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 3, 2005, 9:11 PM CDT for Cedar County, Wayne County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2005, 9:11 PM CDT (02:11 UTC)
- Expired
- Aug 3, 2005, 9:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Cedar County, NE, Wayne County, NE
The radar
The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2326 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:55 PM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Aug 3, 2:55 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT WED AUG 03 2005 .DISCUSSION... FORECAST CHALLENGES WILL PRIMARILY BE IN THE SHORT TERM WITH THUNDERSTORMS TONIGHT AND THURSDAY AND POSSIBLY LINGERING INTO FRIDAY NIGHT SOUTH. THE LATEST SUBJECTIVE SFC ANALYSIS HAD SFC LOW PRES OVER SE SD...WITH A PRE-FRONTAL TROF WEST OF OFK AND E OF ONL...AND THE CDFNT FROM CNTRL MN THRU SE SD INTO WRN NEB. SFC DEWPOINTS WERE IN THE 70S IN THE VICINITY OF THE SFC LOW. AHEAD OF THE SFC TROF...TEMPERATURES HAD WARMED INTO THE LOWER 90S. THE WATER VAPOR STLT PICS AND THE UA CHARTS HAD MONSOONAL MOISTURE FROM MEXICO STREAMING NE ACRS THE SW U.S. INTO THE ROCKIES AND NRN PLAINS AND AROUND THE MID LEVEL HIGH INTO NW MO AND NE KS. A WEAK SHORTWAVE TROF WAS OVER IA...COMBINED WITH WAA THERE HAS BEEN AN AREA OF PERSISTENT CLDS AND SOME ELEVATED -TSRA. THE NEXT SHORTWAVE TROF STRETCHED FROM MN ACRS SD. THE AREA HAS BEEN ACTIVE WITH THE AVAILABILITY OF MOISTURE...STEEP LAPSE RATES AND UVV. THE MAIN MID LEVEL TROF WAS FM ALBERTA TO OREGON. TONIGHT...EXPECT DESTABILIZATION TO CONTINUE IN THE WRM SECTOR AND COMBINATION OF SHORTWAVE TROF...RIGHT REAR ENTRANCE PORTION OF JET AND MOISTURE/INSTABILITY TO INCREASE TSRA IN NRN PORTIONS OF THE FCST AREA. BULK OF PRECIPITATION ALONG AND NORTH OF THE COLD FRONT AND HAVE LIKELY OR HIGHER POPS N THIS EVENING...THEN MORE CHC OR SCT POPS S OF OFK. LATER TONIGHT...BROUGHT LIKELY POPS FARTHER SOUTH...AND CHC POPS THRU ALL BUT THE FAR S. 0-6KM MEAN WIND SW TO NE... WITH STORM MOTION PER FCST SOUNDINGS MORE FM WEST. 0-6KM SHEAR IN THE 30-50KT RANGE NORTH INTO NCNTRL ZONES OVERNIGHT AND THIS WOULD ASSIST STRONGER TSRA CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SPC HAS THIS AREA IN SLIGHT RISK THRU 12Z THUR. COOLER TEMPS APPEARED TO LAG A BIT...THUS LOWS TONIGHT IN THE 60S N AND LOWER 70 S. SFC FNT TO BE GOING THRU FNB BY 12Z AND LINGERING CLDS AND CHC PRECIP TO HOLD TEMPS DOWN. FOR NOW HAVE UPR 70S TO LOWER 80S...HOWEVER...ANY THICKER CLDS COULD HOLD TEMPS BACK FURTHER. THE GFS/NEW NAM AND CANADIAN SEEM TO HOLD ON TO THE PRECIP FOR THU...THUS HAVE INCLUDED SOME MENTION THUR...AND GRADUALLY GETS PUSHED FARTHER S INTO KS AND MO. SFC HIGH BUILDS IN FOR THUR NIGHT AND FRI. THE NAM KEEPS THE FCST AREA DRY...WHILE THE GFS IS IS A LITTLE DIRTIER...WITH SOME WAA PRECIP TRYING TO DEVELOP NEAR THE KS BORDER. AS THE NAM MAY BE A LITTLE TOO QUICK IN SUPPRESSING THE MOISTURE S AND THERE IS SOME LIFT WITH THE TAIL END OF THE MID LEVEL TROF SWINGING THRU...ADDED A SLIGHT CHC FAR S TO MATCH UP WITH EAX/TOP. COOLER LOWS MOSTLY IN THE 50S STILL LOOK REASONABLE WITH HIGHS FRI MOSTLY IN THE LOWER 80S. FRI NIGHT INTO SAT...THE LOW LEVEL JET INCREASES AND THERE IS SOME RH RETURN AND A WEAK WAVE IN NW FLOW. AT THIS TIME...LEFT THE FCST DRY...ALTHOUGH WILL NEED TO MONITOR THIS AS SOME ISOLATED POTENTIAL INTO SUN. EXTENDED FCST STILL HAS 90S SUN-WED AND MAINLY DRY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Aug 3, 5:00 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT WED AUG 3 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...MAINLY NORTH OF A LINE FROM COLUMBUS TO HARLAN IOWA. THE MAIN HAZARDS FROM THE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. A COLD FRONT OVER NORTHEAST NEBRASKA LATE THIS AFTERNOON WILL MOVE SOUTHEAST ACROSS THE AREA OVERNIGHT. A DOME OF HOT AIR IS IN PLACE AHEAD OF THE FRONT SO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY BEHIND THE COLD FRONT. SCATTERED THUNDERSTORMS MAY CONTINUE INTO THURSDAY MORNING OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OVER NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. FOBERT
In the hours before
Special weather statement, Aug 3, 7:18 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
718 PM CDT WED AUG 3 2005
NEZ011-012-015>018-030>034-042>044-040700-
...SEVERE THUNDERSTORM WATCH 700 HAS BEEN ISSUED UNTIL 2 AM CDT...
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT AND DODGE
SMITHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:40 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 54 min |
| Aug 3, 8:47 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 28 min |
| Aug 3, 10:04 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 26 min |
| Aug 3, 10:39 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 11 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.